Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 8, NWS Fort Worth, TX

April 3, 2011Eastland County, Stephens County, Young County, Texas

NWS Fort Worth, TX issued this red flag warning at Apr 3, 2011, 4:29 AM CDT for Eastland County, Stephens County, Young County, Texas. It took effect at Apr 3, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 4:29 AM CDT (09:29 UTC)
In effect from
Apr 3, 2011, 1:00 PM CDT
Expired
Apr 3, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 50 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS84 KFWD 030929
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
429 AM CDT SUN APR 3 2011


...RED FLAG WARNING IN EFFECT FOR EASTLAND...STEPHENS AND YOUNG
COUNTIES THIS AFTERNOON THROUGH EARLY EVENING DUE TO VERY DRY AND
WINDY CONDITIONS...

...FIRE WEATHER WATCH IN EFFECT FOR ALL OF NORTH TEXAS FOR A
SIGNIFICANT WIND SHIFT TONIGHT...AND STRONG WINDS AND LOW DAYTIME
HUMIDITY ON MONDAY...

TXZ101-116-031730-
/O.CAN.KFWD.FW.A.0005.110403T1800Z-110404T0100Z/
/O.NEW.KFWD.FW.A.0006.110404T0100Z-110405T0100Z/
JACK-PALO PINTO-
429 AM CDT SUN APR 3 2011

...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

A FIRE WEATHER WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR A
SIGNIFICANT WIND SHIFT LATE TONIGHT...AND STRONG WINDS AND LOW
DAYTIME HUMIDITY ON MONDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE WATCH AREA LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT. THIS WILL RESULT IN EXTREME
DIFFICULT MANAGING ANY EXISTING WILDFIRE OVERNIGHT AS WINDS BECOME
NORTHERLY AND INCREASE IN SPEED. THIS FIRE WEATHER WATCH ALSO INCLUDES
MONDAY AS VERY DRY AND STRONG NORTH WINDS PREVAIL DURING THE DAY
BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ100-115-129-031730-
/O.UPG.KFWD.FW.A.0005.110403T1800Z-110404T0100Z/
/O.NEW.KFWD.FW.W.0008.110403T1800Z-110404T0100Z/
/O.NEW.KFWD.FW.A.0006.110404T0100Z-110405T0100Z/
YOUNG-STEPHENS-EASTLAND-
429 AM CDT SUN APR 3 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. 

A FIRE WEATHER WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR A
SIGNIFICANT WIND SHIFT LATE TONIGHT...AND STRONG WINDS AND LOW
DAYTIME HUMIDITY ON MONDAY.

EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS A DRYLINE MOVES INTO THE AREA THIS AFTERNOON WITH
RELATIVE HUMIDITY LEVELS FALLING INTO THE 20 TO 30 PERCENT RANGE.
STRONG AND GUSTY SOUTH WINDS WILL COMBINE WITH THE DRY AIR TO
CREATE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON
THROUGH EARLY EVENING.

A STRONG COLD FRONT WILL MOVE THROUGH THE WATCH AREA LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT. THIS WILL RESULT IN EXTREME
DIFFICULT MANAGING ANY EXISTING WILDFIRE OVERNIGHT AS WINDS BECOME
NORTHERLY AND INCREASE IN SPEED. THIS FIRE WEATHER WATCH ALSO INCLUDES
MONDAY AS VERY DRY AND STRONG NORTH WINDS PREVAIL DURING THE DAY
BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ091>095-102>107-117>123-130>135-141>148-156>162-174-175-031730-
/O.NEW.KFWD.FW.A.0006.110404T0100Z-110405T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-
HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
429 AM CDT SUN APR 3 2011

...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FOR A SIGNIFICANT WIND SHIFT
LATE TONIGHT...AND STRONG NORTH WINDS AND LOW DAYTIME HUMIDITY ON
MONDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE WATCH AREA LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT. THIS WILL RESULT IN EXTREME
DIFFICULT MANAGING ANY EXISTING WILDFIRE OVERNIGHT AS WINDS BECOME
NORTHERLY AND INCREASE IN SPEED. THIS FIRE WEATHER WATCH ALSO INCLUDES
MONDAY AS VERY DRY AND STRONG NORTH WINDS PREVAIL DURING THE DAY
BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
735 
WWUS84 KFWD 031650
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT FOR EASTLAND...STEPHENS AND
YOUNG COUNTIES THIS AFTERNOON THROUGH EARLY EVENING DUE TO VERY
DRY AND WINDY CONDITIONS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
FOR A SIGNIFICANT WIND SHIFT LATE TONIGHT...AND STRONG WINDS AND
LOW DAYTIME HUMIDITY ON MONDAY...

TXZ100-115-129-040100-
/O.EXT.KFWD.FW.A.0006.110404T0900Z-110405T0100Z/
/O.CON.KFWD.FW.W.0008.110403T1800Z-110404T0100Z/
YOUNG-STEPHENS-EASTLAND-
1150 AM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING. 

A FIRE WEATHER WATCH IS IN EFFECT LATE TONIGHT THROUGH MONDAY FOR
A SIGNIFICANT WIND SHIFT TONIGHT...AND STRONG WINDS AND LOW
DAYTIME HUMIDITY ON MONDAY.

EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS A DRYLINE MOVES INTO THE AREA THIS AFTERNOON WITH
RELATIVE HUMIDITY LEVELS FALLING INTO THE 20 TO 30 PERCENT RANGE.
STRONG AND GUSTY SOUTH WINDS WILL COMBINE WITH THE DRY AIR TO
CREATE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON
THROUGH EARLY EVENING.

A STRONG COLD FRONT WILL MOVE THROUGH THE WATCH AREA LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT. THIS WILL RESULT IN EXTREME
DIFFICULTY MANAGING ANY EXISTING WILDFIRE OVERNIGHT AS WINDS
BECOME NORTHERLY AND INCREASE IN SPEED. THIS FIRE WEATHER WATCH
ALSO INCLUDES MONDAY AS VERY DRY AND STRONG NORTH WINDS PREVAIL
DURING THE DAY BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ091>095-101>107-116>123-130>135-141>148-156>162-174-175-040100-
/O.EXT.KFWD.FW.A.0006.110404T0900Z-110405T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-
ROBERTSON-
1150 AM CDT SUN APR 3 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE WATCH AREA LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT. THIS WILL RESULT IN EXTREME
DIFFICULTY MANAGING ANY EXISTING WILDFIRE OVERNIGHT AS WINDS
BECOME NORTHERLY AND INCREASE IN SPEED. THIS FIRE WEATHER WATCH
ALSO INCLUDES MONDAY AS VERY DRY AND STRONG NORTH WINDS PREVAIL
DURING THE DAY BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
254 
WWUS84 KFWD 032105
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT FOR EASTLAND...STEPHENS AND
YOUNG COUNTIES THROUGH 8 PM TONIGHT...

...A SECOND RED FLAG WARNING IS NOW IN EFFECT FOR ALL OF NORTH
TEXAS FOR A SIGNIFICANT WIND SHIFT LATE TONIGHT...AND STRONG WINDS
AND LOW DAYTIME HUMIDITIES ON MONDAY...

TXZ100-115-129-040530-
/O.UPG.KFWD.FW.A.0006.110404T0900Z-110405T0100Z/
/O.NEW.KFWD.FW.W.0009.110404T0900Z-110405T0100Z/
/O.CON.KFWD.FW.W.0008.000000T0000Z-110404T0100Z/
YOUNG-STEPHENS-EASTLAND-
405 PM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 4 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A DRYLINE CONTINUES TO MOVE INTO THE FAR WESTERN COUNTIES OF NORTH
TEXAS THIS AFTERNOON. RELATIVE HUMIDITIES HAVE FALLEN BELOW 30
PERCENT AND STRONG SOUTH WINDS CONTINUE ACROSS
EASTLAND...STEPHENS...AND YOUNG COUNTY. RELATIVE HUMIDITIES WILL
IMPROVE AROUND SUNSET.

A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS LATE TONIGHT
WITH A SIGNIFICANT WIND SHIFT TO THE NORTHWEST AND NORTH. STRONG
WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR BEHIND
THE FRONT AND DURING THE DAY ON MONDAY. IN ADDITION...DRIER AIR
WILL FILTER INTO NORTH TEXAS RESULTING IN RELATIVE HUMIDITIES
FALLING INTO THE TEENS AND 20S. EVEN THOUGH RELATIVE HUMIDITIES
WILL INITIALLY BE HIGH AS THE FRONT PASSES...THE STRONG WINDS WILL
RESULT IN EXTREME DIFFICULTY MANAGING ANY EXISTING WILDFIRE
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091>095-101>107-116>123-130>135-141>148-156>162-174-175-040530-
/O.UPG.KFWD.FW.A.0006.110404T0900Z-110405T0100Z/
/O.NEW.KFWD.FW.W.0009.110404T0900Z-110405T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-
ROBERTSON-
405 PM CDT SUN APR 3 2011

...RED FLAG WARNING IN EFFECT FROM 4 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS LATE TONIGHT AND
MONDAY MORNING WITH A SIGNIFICANT WIND SHIFT TO THE NORTHWEST AND
NORTH. STRONG WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL
OCCUR BEHIND THE FRONT AND DURING THE DAY ON MONDAY. IN
ADDITION...DRIER AIR WILL FILTER INTO NORTH TEXAS RESULTING IN
RELATIVE HUMIDITIES FALLING INTO THE TEENS AND 20S. EVEN THOUGH
RELATIVE HUMIDITIES WILL INITIALLY BE HIGH AS THE FRONT
PASSES...THE STRONG WINDS WILL RESULT IN EXTREME DIFFICULTY
MANAGING ANY EXISTING WILDFIRE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

82/JLD
653 
WWUS84 KFWD 040057 AAA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT SUN APR 3 2011

TXZ100-115-129-040600-
/O.EXP.KFWD.FW.W.0008.000000T0000Z-110404T0100Z/
/O.CON.KFWD.FW.W.0009.110404T0900Z-110405T0100Z/
YOUNG-STEPHENS-EASTLAND-
757 PM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM CDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM CDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091>095-101>107-116>123-130>135-141>148-156>162-174-175-040600-
/O.CON.KFWD.FW.W.0009.110404T0900Z-110405T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-
ROBERTSON-
757 PM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM CDT
MONDAY...

A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS LATE TONIGHT
AND MONDAY MORNING WITH A SIGNIFICANT WIND SHIFT TO THE NORTHWEST
AND NORTH. STRONG WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR BEHIND THE FRONT AND DURING THE DAY ON MONDAY. IN
ADDITION...DRIER AIR WILL FILTER INTO NORTH TEXAS RESULTING IN
RELATIVE HUMIDITIES FALLING INTO THE TEENS AND 20S. EVEN THOUGH
RELATIVE HUMIDITIES WILL INITIALLY BE HIGH AS THE FRONT PASSES...
THE STRONG WINDS WILL RESULT IN EXTREME DIFFICULTY MANAGING ANY
EXISTING WILDFIRE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:09 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 3, 3:09 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
309 AM CDT SUN APR 3 2011

.DISCUSSION...
A STRONG SURFACE LOW WILL DEEPEN ACROSS THE PLAINS TODAY AND
RESULT IN A VERY WINDY AND WARM DAY ACROSS THE REGION. KFWS VAD
CONTINUES TO INDICATE 50+ KNOTS IN THE LOWEST FEW THOUSAND FEET
EARLY THIS MORNING. THE COMBINATION OF MOMENTUM TRANSFER THROUGH
BOUNDARY LAYER MIXING AND A TIGHT PRESSURE GRADIENT WILL YIELD
SOUTHERLY WINDS IN THE 20 TO 30 MPH RANGE TODAY WITH GUSTS AROUND
40 MPH. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS
WITH ONLY A SLIGHT DECREASE IN SPEED OVERNIGHT. THEREFORE...WE
WILL ISSUE A WIND ADVISORY FOR ALL ZONES FROM 10 AM THIS MORNING
UNTIL MIDNIGHT TONIGHT. LATER SHIFTS MAY NEED TO EXTEND THE
ADVISORY THROUGH THE NIGHT OF EVEN INTO MONDAY. IT DOES APPEAR
THAT THE DRY LINE WILL REACH THE EXTREME WESTERN ZONES OF NORTH
TEXAS LATE THIS AFTERNOON. THEREFORE...WE WILL ISSUE A RED FLAG
WARNING TO HIGHLIGHT THE CRITICAL FIRE WEATHER CONDITIONS.

THE SURFACE LOW WILL LIFT INTO THE MIDWEST OVERNIGHT AND ALLOW A
COLD FRONT TO SWEEP ACROSS THE REGION. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT WITH THE BEST STORM CHANCES NORTH
OF THE REGION IN THE VICINITY OF THE BEST DYNAMICS FROM A PASSING MID
LEVEL TROUGH. A LIMITING FACTOR FOR STORM DEVELOPMENT ACROSS NORTH
TEXAS WILL BE A STRONG CAP. IT DOES APPEAR THAT THE BEST CHANCE
FOR STORMS ACROSS NORTH TEXAS WILL BE EAST OF INTERSTATE 35 MONDAY
MORNING WITH THE BEST SEVERE POTENTIAL NORTH OF INTERSTATE 20
WHERE THE CAP IS MOST LIKELY TO BREAK. DOWNBURST WINDS AND SOME
HAIL WILL BE THE PRIMARY HAZARDS. IF STORMS DO DEVELOP...RAINFALL
WILL NOT BE SUFFICIENT TO PUT A DENT IN THE RAINFALL DEFICIT.
THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST MONDAY
MORNING AS MUCH DRIER AIR MOVES IN BEHIND THE COLD FRONT. THE
COMBINATION OF STRONG AND GUSTY WINDS BEHIND THE FRONT AND DRIER
AIR WILL ELEVATE THE GRASS FIRE DANGER MONDAY. THEREFORE...WE WILL
ISSUE A FIRE WEATHER WATCH FOR ALL ZONES. WIND SPEEDS WILL
DECREASE MONDAY NIGHT AS SURFACE HIGH PRESSURE SETTLES OVER THE
REGION.

THE REMAINDER OF THE WEEK WILL SEE INCREASING LOW LEVEL MOISTURE
IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST.
THE ONLY SLIGHT CHANCE FOR RAIN/THUNDERSTORMS WILL BE IN THE EAST
ON THURSDAY WHEN A SHORT WAVE ROTATES ACROSS THE REGION. THE GFS
AND THE ECMWF BOTH INDICATE A CHANCE FOR SHOWERS AND THUNDERSTORMS
NEXT SUNDAY.

TEMPERATURES THROUGH THE WEEK WILL BE WARM WITH HIGHS MAINLY IN
THE 80S...EXCEPT FOR SOME 60S AND 70S ON MONDAY AND TUESDAY.
LOWS WILL BE GENERALLY IN THE 60S...EXCEPT FOR UPPER 30S TO
MIDDLE 40S TUESDAY MORNING AND MAINLY 50S WEDNESDAY MORNING.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  60  69  46  78 /   5  30  10   5   0
WACO, TX              85  66  73  41  77 /   5  30  30   5   0
PARIS, TX             86  58  67  39  72 /   5  40  40   5   0
DENTON, TX            85  57  69  41  79 /   5  20  10   5   0
MCKINNEY, TX          83  57  68  39  74 /   5  30  10   5   0
DALLAS, TX            85  59  70  48  76 /   5  30  10   5   0
TERRELL, TX           85  61  70  41  74 /   5  40  20   5   0
CORSICANA, TX         86  64  72  44  73 /   5  40  30   5   0
TEMPLE, TX            85  65  73  41  76 /   5  30  30   5   0
MINERAL WELLS, TX     90  57  71  41  77 /   5  20   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT
FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ100-115-129.

&&

75/79
Hazardous weather outlook, Apr 3, 4:29 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
429 AM CDT SUN APR 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
429 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR EASTLAND...STEPHENS AND YOUNG
COUNTIES FOR EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. TO
THE EAST OF THE WARNING...ELEVATED FIRE WEATHER CONDITIONS CAN BE
EXPECTED FROM COMANCHE TO STEPHENVILLE TO NOCONA THIS AFTERNOON.

A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FROM MIDDAY
THROUGH LATE THIS EVENING FOR STRONG AND GUSTY SOUTH WINDS. GUST
UP TO 40 MPH CAN BE EXPECTED.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS MOST OF NORTH
TEXAS. THE BEST CHANCES FOR STORMS WILL BE EAST OF INTERSTATE 35.
THERE IS A SLIGHT RISK OF SEVERE STORMS GENERALLY NORTH OF
INTERSTATE 20 AND EAST OF INTERSTATE 35. DAMAGING DOWNBURST WINDS
AND HAIL WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING GENERALLY EAST OF
INTERSTATE 35 WITH A FEW SEVERE STORMS POSSIBLE NORTH OF
INTERSTATE 20.  DAMAGING DOWNBURST WINDS AND HAIL WILL BE THE
PRIMARY HAZARDS.  THUNDERSTORM CHANCES WILL MOVE EAST OF THE REGION
MONDAY AFTERNOON.

STRONG NORTH WINDS ARE EXPECTED ON MONDAY BEHIND A COLD FRONT. WIND
GUSTS UP TO 40 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP ACROSS ALL OF NORTH TEXAS ON MONDAY AND A FIRE WEATHER WATCH
IS IN EFFECT.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY ACROSS
EASTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE AFTER MIDNIGHT GENERALLY
NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:20 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more39 hr
Apr 3, 4:29 AM CDTFire Weather WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more12 hr
Apr 3, 4:05 PM CDTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more28 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.